MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 05/29/2025
Type of Reportable Event Death
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv), a right atrial (ra), and a left ventricular (lv) lead due to cied system/pocket infection, redundant lead, and occlusion.Spectranetics lld lead locking device (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath, the ra, lv, and one rv lead were removed.During extraction of the last rv lead, the glidelight device perforated the superior vena cava (svc) and rescue efforts began, including sternotomy.The perforation was repaired; however, the svc wall had become very thin, and there was difficulty in repairing.The patient was transferred to icu, but unfortunately did not survive the procedure.This report captures the 16f glidelight device in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A5) patient ethnicity - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) great vessel perforation and death are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22345996
Report Number3007284006-2025-00120
Device Sequence Number8527484
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)261011(10)303309205
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-303
Device Catalogue Number500-303
Device Lot Number0303309205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LV LEAD (MANUFACTURER, MODEL, TYPE UNK); PHILIPS LASER SYSTEM; RA LEAD (MANUFACTURER, MODEL, TYPE UNK); RV LEAD (MANUFACTURER, MODEL, TYPE UNK); SPECTRANETICS LLD LEAD LOCKING DEVICES; ST. JUDE MEDICAL RV ICD LEAD (MODEL UNK)
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age76 YR
Patient SexMale
Patient Weight68 KG
Patient RaceAsian